MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during an endoscopic retrograde cholangiopancreatography procedure under sedation, the single use retrieval nitinol basket was stuck.The team attempted primary intervention using the mechanical lithotriptor, but the ninitol basket's rod fractured.A secondary intervention was attempted to proceed with lithotripsy using emergency handle to mechanically crush, but the basket wire got bent within the bile duct preventing the coil sheath of the emergency handle from being inserted to the stone's location and thus the attempt failed.The procedure was cancelled.Reportedly, the patient was transferred to another hospital, and attempts were made to confirm the subsequent situation, but no further information was available.There were no malfunctions associated with the mechanical lithotriptor and the emergency handle used for medical intervention.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields- d8, h2, h3, h6 and h11.Corrected field- d9.Based on the results of the investigation, and since the device was discarded by the hospital staff and not returned for evaluation, the definitive root cause of the reported issue could not be determined and the cause could not be established, however, the likely cause of the device malfunction was due to factors such as stone size, hardness, shape, and the position of the basket that may have caused the wire to bend inside the bile duct during insertion of the emergency handle coil sheath.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23774760
Report Number9614641-2025-02042
Device Sequence Number9933795
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number58K
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERGENCY HANDLE BML-110A-1, SN/LOT UNK; MECHANICAL LITHOTRIPTOR, MAJ-441, SN/LOT UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown